Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 58, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 24, 2011, 11:15 PM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2011, 11:15 PM CDT (04:15 UTC)
- Expired
- May 25, 2011, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
507
WGUS54 KTSA 250415
FFWTSA
ARC033-047-131-250730-
/O.NEW.KTSA.FF.W.0058.110525T0415Z-110525T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT TUE MAY 24 2011
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS...
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 230 AM CDT
* AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM NEAR SALLISAW TO
NEAR WISTER IN OKLAHOMA. THIS LINE OF STORMS WILL CONTINUE TO MOVE
EASTWARD ACROSS WEST CENTRAL ARKANSAS...PRODUCING HEAVY DOWNPOURS
AND RAINFALL AMOUNTS AS HIGH AS 1 TO 2 INCHES. AREAL FLOODING
REMAINS ACROSS MUCH OF THE WARNED AREA...AND ANY ADDITIONAL
RAINFALL...ESPECIALLY RAINS THAT OCCUR DURING A DOWNPOUR...WILL
CAUSE DANGEROUS FLASH FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
CEDARVILLE...CHARLESTON...FORT SMITH...MOUNTAINBURG...OZARK...VAN
BUREN...ALMA...ALTUS...BARLING...BLOOMER...BONANZA...BRANCH...
BURNVILLE...DENNING...DYER...EXCELSIOR...FERN...FIGURE FIVE...FORT
CHAFFEE...GREENWOOD...HACKETT...HARTFORD...HUNTINGTON...JENNY
LIND...LAVACA...MANSFIELD...MIDLAND...MULBERRY...RUDY AND WASHBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3536 9375 3540 9380 3532 9380 3531 9391
3523 9392 3522 9402 3513 9403 3514 9413
3510 9414 3507 9423 3496 9423 3494 9433
3495 9436 3493 9444 3540 9443 3564 9447
3566 9370 3538 9370
$$1 follow-up statement
722
WGUS74 KTSA 250730
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 AM CDT WED MAY 25 2011
ARC033-047-131-250746-
/O.EXP.KTSA.FF.W.0058.000000T0000Z-110525T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
230 AM CDT WED MAY 25 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SEBASTIAN...
FRANKLIN AND SOUTHERN CRAWFORD COUNTIES HAS BEEN ALLOWED TO EXPIRE...
THE THREAT OF ADDITIONAL HEAVY RAINFALL HAS ENDED. AN AERIAL FLOOD
WARNING REMAINS IN EFFECT UNTIL NOON WEDNESDAY AS MANY LOW LYING
AREAS REMAIN FLOODED DUE TO THE HEAVY RAINFALL THIS EVENING.
LAT...LON 3536 9375 3540 9380 3532 9380 3531 9391
3523 9392 3522 9402 3513 9403 3514 9413
3510 9414 3507 9423 3496 9423 3494 9433
3495 9436 3493 9444 3540 9443 3564 9447
3566 9370 3538 9370
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 9:54 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 24, 9:54 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
954 PM CDT TUE MAY 24 2011
.DISCUSSION...
SCATTERED TORNADIC SUPERCELLS WILL CONTINUE TO IMPACT THE REGION
THROUGH THE EARLY MORNING HOURS. CONVECTIVE WATCHES WILL ORIENT
ALONG AND EAST OF THE ONGOING STORMS...WITH ANY DEVELOPMENT
FURTHER WEST EXPECTED TO ISOLATED SEVERE AT BEST. UPDATED FORECAST
WILL BE HANDLING CONVECTIVE TRENDS AND WATCH
EXTENSIONS/EXPIRATION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 78 56 74 / 20 30 20 10
FSM 68 84 59 74 / 80 20 20 20
MLC 68 84 59 75 / 60 10 10 0
BVO 62 74 56 73 / 20 40 30 10
FYV 66 79 56 68 / 80 40 30 20
BYV 65 78 55 66 / 80 30 30 20
MKO 67 80 57 73 / 40 20 20 10
MIO 63 73 55 69 / 60 40 40 20
F10 65 80 57 74 / 20 20 10 10
HHW 70 86 60 78 / 80 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
LONG TERM....07Hazardous weather outlook, May 24, 11:09 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1109 PM CDT TUE MAY 24 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1109 PM CDT TUE MAY 24 2011 ...SEVERE STORMS WITH THE POTENTIAL TO PRODUCE STRONG TORNADOES IN PROGRESS OVER FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...CRITICAL. AREA...EXTREME EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...LEFLORE COUNTY OKLAHOMA...SEBASTIAN AND FRANKLIN COUNTIES IN WEST CENTRAL ARKANSAS. ALSO ADAIR COUNTY OKLAHOMA INTO BENTON AND WASHINGTON COUNTIES IN NORTHWEST ARKANSAS. SEVERE THUNDERSTORM. RISK...CRITICAL. AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EAST OF A JAY TO MCALESTER LINE. FLASH FLOOD. RISK...ELEVATED. AREA...FAR EASTERN OKLAHOMA...NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...FAR EASTERN OKLAHOMA...NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A LARGE TORNADIC SUPERCELL IS IN PROGRESS OVER LEFLORE COUNTY AND IS EXPECTED TO MOVE INTO SOUTHERN SEBASTIAN COUNTY AND POSSIBLY INTO SOUTHERN FRANKLIN COUNTY IF THE STORM HOLDS TOGETHER. FARTHER NORTH...ANOTHER SUPERCELL HAS THE POTENTIAL FOR PRODUCING A TORNADO OVER ADAIR COUNTY...AND WILL MOVE INTO BENTON AND WASHINGTON COUNTIES. STRONG TORNADOES AND BASEBALL SIZE HAIL ARE POSSIBLE WITH EITHER OF THESE CELLS GIVEN THE FAVORABLE ENVIRONMENT. OTHER SEVERE STORMS WITH WIND AND HAIL POTENTIAL ARE LOCATED OVER EAST CENTRAL OKLAHOMA AND WILL MOVE INTO WEST CENTRAL ARKANSAS. DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE ALONG WITH QUARTER SIZE HAIL. THERE IS A FLASH FLOOD THREAT OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL FROM PREVIOUS DAYS STORMS. THIS THREAT SHOULD COME TO AN END BY EARLY MORNING WHEN THE STORMS EXIT THE AREA. HOWEVER SEVERAL RIVERS ARE IN FLOOD...AND LOW LYING AREAS AND LOW WATER CROSSING WILL LIKELY REMAIN FLOODED...ESPECIALLY NEAR RIVERS AND STREAMS. WINDS MAY GUST TO AROUND 40 MPH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE ON WEDNESDAY...HOWEVER THE RISK OF SEVERE WEATHER WILL BE MUCH LESS THAN IN RECENT DAYS. ADDITIONAL THUNDERSTORM CHANCES WILL RETURN FRIDAY AND SATURDAY WITH A LIMITED RISK OF SEVERE WEATHER. MORE TRANQUIL WEATHER IS EXPECTED FOR THE LATTER HALF OF THE UPCOMING HOLIDAY WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 24, 9:29 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG 1 S COWETA 35.94N 95.65W
05/24/2011 WAGONER OK TRAINED SPOTTER
SVR371 - LARGE ONE TON PLUS CONSTRUCTION SIGN BLOWN
ACROSS ROAD.
&&
GEWLocal storm report, May 24, 9:52 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
952 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG HASKELL 35.82N 95.67W
05/24/2011 MUSKOGEE OK AMATEUR RADIO
MANY STRUCTURES DAMAGED. 12 INCH DIAMETER TREES BLOWN
DOWN.
0930 PM TSTM WND GST QUAPAW 36.95N 94.79W
05/24/2011 E60 MPH OTTAWA OK FIRE DEPT/RESCUE
&&
SAALocal storm report, May 24, 10:08 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1008 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM HAIL 4 S TALIHINA 34.69N 95.05W
05/24/2011 E1.00 INCH LE FLORE OK EMERGENCY MNGR
&&
SAALocal storm report, May 24, 10:32 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1032 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG NOWATA 36.70N 95.64W
05/24/2011 NOWATA OK TRAINED SPOTTER
4 FOOT DIAMETER TREE DOWN.
&&
AJLocal storm report, May 24, 11:10 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND GST BOKOSHE 35.19N 94.79W
05/24/2011 E70 MPH LE FLORE OK EMERGENCY MNGR
&&
GEWLocal storm report, May 24, 11:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT TUE MAY 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HAIL HARTFORD 35.02N 94.38W
05/24/2011 E0.75 INCH SEBASTIAN AR LAW ENFORCEMENT
&&
GEWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:59 PM CDT | Flash Flood Warning | TSA | Carroll | 12 hr |
| May 24, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 48 min |
| May 24, 9:48 PM CDT | Tornado Warning | TSA | Benton | 43 min |
| May 24, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 65 min |
| May 24, 10:34 PM CDT | Tornado Warning | TSA | Washington | 26 min |
| May 24, 10:53 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 67 min |
| May 24, 10:54 PM CDT | Tornado Warning | TSA | Benton, Washington | 36 min |
| May 24, 10:56 PM CDT | Tornado Warning | TSA | Sebastian | 49 min |
| May 24, 11:03 PM CDT | Tornado Warning | TSA | Washington | 42 min |
| May 24, 11:14 PM CDT | Flash Flood Warning | TSA | Benton, Washington | 3 hr |
| May 24, 11:27 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Sebastian | 33 min |
| May 24, 11:28 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 92 min |
| May 24, 11:31 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 29 min |
| May 24, 11:41 PM CDT | Tornado Warning | TSA | Crawford, Sebastian | 34 min |
| May 24, 11:54 PM CDT | Flash Flood Warning | TSA | Carroll, Madison | 2 hr |
| May 24, 11:56 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Sebastian, Washington | 38 min |
| May 25, 2:08 AM CDT | Flash Flood Warning | TSA | Benton, Carroll | 112 min |
| May 25, 7:23 AM CDT | Flash Flood Warning | TSA | Carroll | 12 hr |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.